MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE MONO 24FR 12/30°

RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE MONO 24FR 12/30°
Model Number 8622131
Medical Device Problem Codes Material Fragmentation (1261); Excessive Heating (4030)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
A user facility has informed richard wolf gmbh an issue regarding a cutting electrode bipo 24fr 12/30°, part id: 8622131, lot # 21003950.According to the received information, during procedure the loop has broken inside the bladder and the loop was burnt.
 
Additional Manufacturer Narrative
This case was reported by the customer to the french national agency for the safety of medicines and health products (ansm), known as "agence nationale de sécurité du médicament et des produits de santé".Rwgmbh has received the new event notification from the customer on (b)(6) 2023.The instrument has not yet been sent for examination by the user.A follow-up report will be submitted when device evaluation has been completed.
 
Additional Manufacturer Narrative
The damage to the electrode indicates a high heat effect of the hf current between the electrode loop and the guide tube.Possible explanations for this heat effect is a short circuit between electrode loop and guide tube.Further activation results in high current densities and thus heat generation, which can lead to melting of metals.The present cutting electrodes bipo 24fr 12/30° part id: 8622131 originate from batch # 21003950.This batch was added to the neuwar-enlager on (b)(6) 2022 by our supplier, (b)(4).The supplier (b)(4) confirms in the chain of custody the inspection and compliance with the specification of this type and batch.The delivery to the customer took place on (b)(6) 2022.In summary, the information provided by the customer and the damage pattern suggest that improper handling has occurred (user error).To counteract this, the user is informed in the associated instructions for use about the checks to be carried out before and after each application.In addition, the user is advised not to use any to stop using any damaged products.The short-circuit could have been avoided by following these instructions in the instructions for use.The electrodes are subjected to a 100% electric breakdown test during production.A production-related defect can thus be largely excluded.Possible damage can be caused by reprocessing and ageing, and lack of visual inspection after reprocessing or before use can lead to the use of a defective product.Notes on this are listed in the instructions for use.Possible hazards due to thermal energy were considered in the risk assessment b2-3, rev.04 with the corresponding extent of damage and probability of occurrence.This assessment remains valid taking into account the new case.

Brand Name
SHARK/S-LINE
Common Device Name
CUTTING ELECTRODE MONO 24FR 12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key17162657
Report Number9611102-2023-00036
Device Sequence Number5590369
Product Code FAS
UDI-Device Identifier04055207018019
UDI-Public04055207018019
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8622131
Device Catalogue Number8622131
Device Lot Number21003950
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer07/03/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown